I've recently started taking Quetiapine for bipolar disorder it's been sending me straight to sleep at night which is good but I have very vivid dreams also (does this usually happen?)
Also after 10 days of taking the medication I woke up with a horrible numb feeling down my right side and a terrible pain and pins & needles in my right foot.
I was so scared I stopped taking the medication & after 3 days the numbness & pins & needles have gone, I'm on holiday so I can't get to my doctor till next week.
Could it's be the medication that caused this I was feeling a lot calmer & getting better sleep but this problem was really scary.
Can the drug quetiapine cause numbness & severe pins & needles?
- 28 Oct 2016 by Bella77
- 29 Oct 2016
- bipolar disorder, quetiapine, sleep, disorder, drug, dreams, needle
Hi, Bella! These can be *normal* side effects of quetiapine but it sounds as if you had a rather bad experience. Because of the severity you describe you should probably stop the medication until you can speak with your doctor. Depending on the dosage you're taking she/he may lower the dose while your metabolism adjusts to the drug.
Best wishes, Wildcat
The FDA has almost 600 reported cases just like yours (parasthesia is the medical term), and most people don't report their symptoms to either their doctor or the FDA, so that number is likely much larger.
This doesn't mean you should stop necessarily, but if it's bad enough and/or persists too long, their are other options to try.
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jul 2010 • 2 answers
Posted 23 Apr 2013 • 2 answers
I've been taking quetiapine 25mg for 3 months I hate it what are sum ways I can wean off the drug???
Posted 24 Jan 2015 • 4 answers
Posted 10 Jun 2016 • 0 answers
Posted 30 Jun 2016 • 0 answers